Alabama, 2026Damaging Wind in Alabama, February 21, 2026
February 21, 2026 · NWS TAE · 1 event in 1 county or zone
An isolated severe storm ahead of a front resulted in a tree blocking a roadway in northern Dale county.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated severe storm ahead of a front resulted in a tree blocking a roadway in northern Dale county.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Feb 21, 3:44 PM CST, 54 minutes earlier. Its key messages:
- Issued at 306 PM EST Sat Feb 21 2026
- There is a medium (60-70 percent) chance of another round of dense fog tonight, generally around Apalachee Bay.
- There is a Marginal (Level 1 of 5) Risk of severe thunderstorms through this evening mainly along and north of I-10 including much of the region. Isolated damaging winds are the primary threat.
- There is a Red Flag Warning in effect tomorrow afternoon across the Florida Big Bend due to critically low humidity and gusty winds.
- Marine and beach hazards include a Gale Warning for the coastal waters west of Apalachicola late tonight through Monday morning, with a Small Craft Advisory for the waters east of Apalachicola, and a high risk of rip currents today through Sunday and Monday at the Gulf beaches.
- Well below average temperatures expected Sunday through Tuesday. The chance of meeting the cold weather advisory criteria is low (30 percent) Monday morning and medium (40-60 percent) Tuesday morning.
Area forecast discussion, Feb 21, 3:44 PM CST, 54 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
444 PM EST Sat Feb 21 2026
...New SHORT TERM, LONG TERM, MARINE, FIRE WEATHER, HYDROLOGY...
.KEY MESSAGES...
Issued at 306 PM EST Sat Feb 21 2026
- There is a medium (60-70 percent) chance of another round of
dense fog tonight, generally around Apalachee Bay.
- There is a Marginal (Level 1 of 5) Risk of severe thunderstorms
through this evening mainly along and north of I-10 including
much of the region. Isolated damaging winds are the primary
threat.
- There is a Red Flag Warning in effect tomorrow afternoon across
the Florida Big Bend due to critically low humidity and gusty
winds.
- Marine and beach hazards include a Gale Warning for the coastal
waters west of Apalachicola late tonight through Monday
morning, with a Small Craft Advisory for the waters east of
Apalachicola, and a high risk of rip currents today through
Sunday and Monday at the Gulf beaches.
- Well below average temperatures expected Sunday through Tuesday.
The chance of meeting the cold weather advisory criteria is low
(30 percent) Monday morning and medium (40-60 percent) Tuesday
morning.
&&
.SHORT TERM...
(This Evening through Sunday)
Issued at 306 PM EST Sat Feb 21 2026
Scattered showers and storms are expected to gradually move
south and east from SE Alabama into SW Georgia and the FL
Panhandle/Big Bend over the next couple hours. Generally light to
moderate rainfall is expected with embedded downpours possible.
SPC maintains a marginal risk for severe weather (level 1 of 5)
across portions of the FL Panhandle, SE AL and SW Georgia, for
strong gusty winds and a low-end hail threat. The cold front will
then pass through the region overnight into tomorrow morning with
cool to cold dry air moving into the region.
Cool and dry gusty conditions tomorrow afternoon will lead to
elevated fire danger concerns as RHs across the FL Big Bend tank to
around 25% with gusty northwest winds. As a result, we've issued a
Red Flag Warning for tomorrow afternoon to highlight this elevated
fire danger.
Expect overnight lows to be in the mid 40s to the northwest and mid
50s to the southeast as cooler air moves in behind the front.
Daytime highs tomorrow follow a similar pattern with highs in the
mid 50s to the northwest and mid 60s across the southeast part of
our area.
&&
.LONG TERM...
(Sunday night through next Friday)
Issued at 306 PM EST Sat Feb 21 2026
Post-frontal, we'll see cold dry air settle across the region
through midweek, beginning to warm back up Wednesday afternoon.
Fairly dry and benign conditions are expected to persist until
Thursday when our next potential cold front looks to approach the
region from the west.
Behind tonight's cold front we'll see a quick cold snap dip our
overnight lows into the 30s Monday morning and Wednesday morning
with our chilliest period being Tuesday morning, with temps dipping
into the mid to upper 20s. Limiting exposure these mornings with
adequate shelter will be important to preventing hypothermia.
Similarly, daytime highs dip into the upper 40s to mid 50s Monday
and Tuesday before warming back up into the upper 60s to mid 70s
Wednesday through Friday.
&&
.AVIATION...
(18Z TAFS)
Issued at 1223 PM EST Sat Feb 21 2026
A broken line of showers is starting to enter our northwestern
counties in SE Alabama late this morning which may affect the DHN
terminal with light showers/thunderstorms early this afternoon.
Showers and thunderstorms are expected to move across the region
later this afternoon into the evening hours. IFR cigs can be
expected with reduced vsbys during the heavier
showers/thunderstorms. Winds will be gusting today ahead of the
showers and approaching cold front. Following the frontal passage
overnight, winds will shift northwesterly and will be frequently
gusting to around 25 kts. Although it will be windy, skies will
clear to VFR conditions for the day Sunday.
&&
.MARINE...
Issued at 306 PM EST Sat Feb 21 2026
Southerly flow across the waters through this evening with seas of 3
to 4 feet just offshore. Areas of sea fog possible again tonight
into Sunday morning prior to a cold frontal passage, may be dense,
especially over the cooler shelf waters of the Apalachee Bay. Gale
force northwest wind gusts are expected over the coastal waters to
the west of Apalachicola late Sunday night through Monday morning.
Meanwhile, Small Craft Advisory-level conditions are likely over the
coastal waters east of Apalachicola. Seas offshore peak around 7 to
11 feet on Sunday night. Seas and winds improve heading into
midweek.
&&
.FIRE WEATHER...
Issued at 306 PM EST Sat Feb 21 2026
...RED FLAG WARNING IN EFFECT FOR THE FL BIG BEND ON
SUNDAY DUE TO CRITICALLY LOW HUMIDITY AND GUSTY WINDS...
Wetting rains are expected this afternoon through tonight,
especially across SE Alabama and SW Georgia. Followed by a strong
cold frontal passage which ushers in a dry air mass from Sunday into
early next week, when combined with gusty northwest winds will lead
to elevated fire danger on Sunday. Gusty and erratic winds are
possible this afternoon and evening in the vicinity of any
thunderstorms. Borderline high dispersion is possible near the I-75
corridor of Southwest GA this afternoon.
The post-frontal air mass on Sunday features 20-ft winds around 15
mph, while RH plunges into the mid-20s to mid-30s percent during the
afternoon, along with widespread high dispersion.
There is currently a Red Flag Warning in effect on Sunday due to
critically low RH and gusty winds across the FL Big Bend. On Monday,
elevated fire weather conditions are expected to persist, with RH
again in the mid-20s to mid-30s percent with 20-ft winds between 10-
15 mph during the afternoon.
&&
.HYDROLOGY...
Issued at 306 PM EST Sat Feb 21 2026
There are no flooding concerns over the next week. Drought conditions
are expected to persist across the region.
For more local drought information & statements, visit the following
websites: weather.gov/tae/LocalDrought
weather.gov/tae/DroughtInformationStatement
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage by calling the
office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 53 61 33 51 / 70 10 0 0
Panama City 50 60 35 53 / 70 0 0 0
Dothan 46 55 31 48 / 90 0 0 0
Albany 47 56 29 47 / 90 0 0 0
Valdosta 54 63 31 49 / 80 20 0 0
Cross City 58 70 33 55 / 60 20 0 0
Apalachicola 53 61 36 52 / 70 10 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Red Flag Warning from 1 PM to 7 PM EST Sunday for FLZ015-017>019-
027>029-034-115-118-127-128-134-426.
High Rip Current Risk through Sunday evening for FLZ108-112.
High Rip Current Risk through late Monday night for FLZ114.
High Rip Current Risk until 1 AM EST Sunday for FLZ115.
GA...None.
AL...None.
GM...Small Craft Advisory from 5 AM Sunday to 1 AM EST Tuesday for
GMZ730-755-765-775.
Small Craft Advisory from 3 AM Sunday to 9 AM CST Monday for
GMZ735.
Gale Warning from 3 AM Sunday to 9 AM CST Monday for GMZ751-752-
770-772.
&&
SHORT TERM...Oliver
LONG TERM....Oliver
AVIATION...Montgomery
MARINE...Oliver
FIRE WEATHER...Oliver
HYDROLOGY...OliverIn the hours before
Special weather statement, Feb 21, 4:15 PM CST, 23 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
415 PM CST Sat Feb 21 2026
ALZ065-066-212245-
Dale AL-Coffee AL-
415 PM CST Sat Feb 21 2026
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN DALE AND NORTHEASTERN
COFFEE COUNTIES THROUGH 445 PM CST...
At 415 PM CST, Doppler radar was tracking a strong thunderstorm near
Ariton, or 8 miles south of Brundidge, moving east at 35 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Ariton, Java, Bells Crossroads, Greater Salem Church, Skipperville,
Dill, Roberts Crossroads, Rocky Head, Arguta, Snells Crossroads,
Barefield Crossroads, Roeton, Beamon, Clopton, Phillips Crossroads,
Dillard, Ward Bridge, Dykes Crossroads, Bertha, and Hwy 231 Pea River
Bridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3162 8542 3150 8542 3150 8586 3162 8586
TIME...MOT...LOC 2215Z 267DEG 32KT 3160 8577
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
73-YOUNGThunderstorm Wind, Dale
- When
- February 21, 4:38 PM CST
- Where
- Dale County, 1.37 mi WNW of Arguta
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 31.580, -85.610
A tree was blown down across the road near County road 15 and County Road 113.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Avalanche in Utah, February 21 to 22, 20262 deaths · 3 injured · 2 events
- Flash Flooding in Hawaii, February 21, 2026$10 million · 5 events
- Avalanche in Colorado, February 21 to 22, 20262 injured · 2 events
- Winter Storm in West Virginia, February 21 to 23, 20264 events
- Damaging Winds in Alabama, February 21, 202652 kt wind · 3 events
- High Wind in Oregon, February 21 to 22, 202657 kt wind · 1 event
- Funnel Cloud in Puerto Rico, February 21, 20261 event
- High Wind in California, February 21 to 22, 202652 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1314179.